Signs of Botulism from Dysport
- Asked by 629024anon
- 3 years ago
I've used Botox for over 10 years with no issues ever! Tried Dysport last summer and experienced signs of spreading to other areas of the body(trouble swallowing-lost 18 lbs, continuous low grade fever, all over muscle weakness etc) Went to several doctors, had every lab and ct/mri scan which were all normal. I reported possible spreading to FDA and Dysport. Haven't had any injections since 6/09. Since I had a bad reaction am I more likely to have another one?
If sensitive to one botulinum toxin you are probably sensitive to all.
Given your reaction, I would avoid any of the botulinum toxins. To the best of my knowledge, there is nothing that would make one toxin more likely to spread then the other. However, it is possible that you had an intravascular injection with systemic spread.
Unusual reaction to Dysport
Although a systemic reaction to a typical cosmetic dose of Dysport is extremely unusual, I agree with the other opinions on this topic. Generalized muscle weakness after a Botulinum toxin type A treatment would rule you out from future injections with Botox or Dysport. I would also contact Medicis and the involved Doctor or clinic and confirm that you actually received Dysport and not something else.
Would Not Recommend
While the molecules differ between Dysport and Botox, more is similar than different. You would not know which part caused this very unhealthy reaction. So I feel that there would be far too much risk for a totally elective procedure.
In my practice you are NOT a candidate for any of the Botulinum toxin available on the market.
Illness after Dysport
Are you wondering now if you should try Dysport again? My answer would be NO. I think you may have the same reaction again. If you've done fine with Botox, you might consider trying that again.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.